Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 5, NWS Memphis, TN

April 25, 20204 states

NWS Memphis, TN issued this wind advisory at Apr 25, 2020, 11:06 AM CDT for 4 states. It took effect at Apr 25, 2020, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2020, 11:06 AM CDT (16:06 UTC)
In effect from
Apr 25, 2020, 12:00 PM CDT
Expired
Apr 25, 2020, 8:00 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN
All 39 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 25 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2020-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2020-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS74 KMEG 251606
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1106 AM CDT Sat Apr 25 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007-
008-010>012-TNZ001>004-019>022-048>055-088>090-260000-
/O.NEW.KMEG.WI.Y.0005.200425T1700Z-200426T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tunica-Tate-Coahoma-Quitman-Panola-Lake-Obion-Weakley-
Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-
Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Tunica, 
Senatobia, Clarksdale, Marks, Batesville, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, and Bolivar
1106 AM CDT Sat Apr 25 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
811 
WWUS74 KMEG 252358
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
658 PM CDT Sat Apr 25 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007-
008-010>012-TNZ001>004-019>022-048>055-088>090-260100-
/O.EXT.KMEG.WI.Y.0005.000000T0000Z-200426T0100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton-
Tunica-Tate-Coahoma-Quitman-Panola-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-
Henderson-Decatur-Shelby-Fayette-Hardeman-
Including the cities of Piggott, Corning, Rector, Paragould, 
Walcott, Jonesboro, Trumann, Marked Tree, Greenfield, Harrisburg,
Lepanto, Blytheville, Osceola, Vanndale, Wynne, West Memphis, 
Marion, Forrest City, Marianna, Brickeys, West Helena, Helena, 
Kennett, Malden, Caruthersville, Hayti, Denton, Steele, 
Southaven, Lewisburg, Olive Branch, Horn Lake, Holly Springs, 
Ashland, Canaan, Hickory Flat, Lamar, Michigan City, 
North Tunica, Prichard, Dubbs, Little Texas, Tunica, Dundee, 
Senatobia, Arkabutla, Coldwater, Independence, Clarksdale, 
Lambert, Vance, Belen, Marks, Crowder, Sledge, Batesville, 
Endville, Glenville, Sardis, Tiptonville, Cottonwood Grove, 
Ridgely, Union City, Clayton, Martin, Dresden, Latham, Paris, 
Cronanville, Bradleytown, Dyersburg, Millsfield, Unionville, 
Heloise, Humboldt, Milan, Trenton, Dyer, McKenzie, Huntingdon, 
Bruceton, Camden, Edith, Ripley, Halls, Covington, Munford, 
Atoka, Dixonville, Belle Eagle, Brownsville, Nutbush, Hillville, 
Alamo, Bells, Chestnut Bluff, Maury City, Friendship, Bemis, 
Jackson, Henderson, Jacks Creek, Mifflin, Blue Goose, Lexington, 
Darden, Parsons, Decaturville, Downtown Memphis, Frayser, 
Southwest Memphis, Somerville, Oakland, Gallaway, Bolivar, 
and Whiteville
658 PM CDT Sat Apr 25 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
407 
WWUS74 KMEG 260058
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
758 PM CDT Sat Apr 25 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>003-007-
008-010>012-TNZ001>004-019>022-048>055-088>090-260200-
/O.EXP.KMEG.WI.Y.0005.000000T0000Z-200426T0100Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton-
Tunica-Tate-Coahoma-Quitman-Panola-Lake-Obion-Weakley-Henry-Dyer-
Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-
Henderson-Decatur-Shelby-Fayette-Hardeman-
Including the cities of Piggott, Corning, Rector, Paragould, 
Walcott, Jonesboro, Trumann, Marked Tree, Greenfield, Harrisburg,
Lepanto, Blytheville, Osceola, Vanndale, Wynne, West Memphis, 
Marion, Forrest City, Marianna, Brickeys, West Helena, Helena, 
Kennett, Malden, Caruthersville, Hayti, Denton, Steele, 
Southaven, Lewisburg, Olive Branch, Horn Lake, Holly Springs, 
Ashland, Canaan, Hickory Flat, Lamar, Michigan City, 
North Tunica, Prichard, Dubbs, Little Texas, Tunica, Dundee, 
Senatobia, Arkabutla, Coldwater, Independence, Clarksdale, 
Lambert, Vance, Belen, Marks, Crowder, Sledge, Batesville, 
Endville, Glenville, Sardis, Tiptonville, Cottonwood Grove, 
Ridgely, Union City, Clayton, Martin, Dresden, Latham, Paris, 
Cronanville, Bradleytown, Dyersburg, Millsfield, Unionville, 
Heloise, Humboldt, Milan, Trenton, Dyer, McKenzie, Huntingdon, 
Bruceton, Camden, Edith, Ripley, Halls, Covington, Munford, 
Atoka, Dixonville, Belle Eagle, Brownsville, Nutbush, Hillville, 
Alamo, Bells, Chestnut Bluff, Maury City, Friendship, Bemis, 
Jackson, Henderson, Jacks Creek, Mifflin, Blue Goose, Lexington, 
Darden, Parsons, Decaturville, Downtown Memphis, Frayser, 
Southwest Memphis, Somerville, Oakland, Gallaway, Bolivar, 
and Whiteville
758 PM CDT Sat Apr 25 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have weakened across the advisory area. Thus, the Wind
Advisory will be allowed to expire at 8 PM CDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 25, 10:47 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 25, 10:47 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1047 AM CDT Sat Apr 25 2020

.UPDATE...Morning Update

A low pressure system is currently situated over southeast
Missouri this AM. Skies remain partly to mostly cloudy across the
Mid-South with temperatures in the upper 50s to low 60s. Showers
are beginning to pop back up across northeast Arkansas and the
Bootheel on the back side of the low. Showers and a few
thunderstorms will be possible through the afternoon across the
northern portion of the CWA as the main upper level system
continues to track to the east. Westerly winds are already
beginning to pick up and a Wind Advisory is certainly possible if
sufficient mixing occurs. Will continue to monitor this potential.
Otherwise forecast is on track.

17

&&

.PREV DISCUSSION... /issued 622 AM CDT Sat Apr 25 2020/

UPDATE...

Updated for the 12Z Aviation Discussion

PREV DISCUSSION... /issued 402 AM CDT Sat Apr 25 2020/

DISCUSSION...
A strong shortwave over the Ozarks will move into the OH Valley
today. Cooler temperatures aloft will provide some instability
across the Mid-South, supporting showers and thunderstorms across
the region through this afternoon. MUCAPE will generally remain
at or below 1000 J/kg in the TN Valley (and even lower elsewhere)
and deep-layer shear will remain relatively weak beneath the upper
low. This will limit the intensity of any storms that develop
today, but isolated strong wind gusts or small hail are possible
across portions of west TN. Otherwise, expect convection to
continue to pivot northeast, with rain chances favoring the
northern half of the CWA today. Strong westerly winds south of the
upper low will increase to 15-25 mph today with gusts near 35 mph
at times. At this time it looks like wind speeds will stay just
under Wind Advisory criteria (sustained 25 mph or greater).

Showers will decrease this evening and we may see a dry period
late tonight into Sunday morning. However, rain chances will
sneak back into the TN Valley on Sunday as moisture/lift rotate
around the backside of the departing trough. QPF with any Sunday
precipitation will remain very light (less than 1/10"). With
clearing skies and light winds, temperatures look to be on the
cool side Sunday night and early Monday. Overnight lows will be in
the 40s across most of the area, with areas in the TN Valley into
low-lying areas of northeast MS will bottom out near 40F.

Dry weather is anticipated area wide Sunday night and Monday but
the next trough will begin to affect the region Monday night. A
southern stream wave will approach from the west while a polar
stream shortwave trough dives southeast into the upper Great Lakes
on Monday. Any showers that develop Monday night will likely
remain light. A stronger wave will move southeast across the Corn
Belt on Tuesday into Tuesday night. This trough will bring a
better chance for showers and thunderstorms to the region midweek.
The CIPS analogs are hinting at a potential for severe weather in
the vicinity of the Ozarks and OH Valley with this system, but
there are still some unknowns regarding instability/timing. A cold
front will sweep across the area early Wednesday, shifting rain
to the south and east of the CWA by the end of the day.

The global models continue to hint at a pattern change for the
latter half of the week as as a broad ridge builds over the
western CONUS and the midweek trough deepens in the east. This
will provide dry northwest flow aloft across the Mid-South,
resulting in mild and generally dry weather through Saturday. In
fact, some of the ensemble guidance suggests high temperatures
next weekend could be in the 80s.

MJ

AVIATION...
12Z TAF cycle

Current low clouds over portions of northeast Arkansas will spread
across the remainder of the Mid-South during the morning hours.
Showers and isolated are moving across portions of northeast
Mississippi this morning with more showers and isolated
thunderstorms moving across the Mid-South later this morning and
this afternoon. VFR conditions will return to the entire region
by this evening. Winds will be mainly from the south at 5 to 10
knots this morning before gradually shifting to the west and
increasing to 15 to 20 knots with higher gusts by this afternoon.

ARS

&&

.AVIATION...

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 25, 4:18 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
418 AM CDT Sat Apr 25 2020

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-261100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
418 AM CDT Sat Apr 25 2020

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

An isolated strong storm is possible this afternoon across the
Tennessee Valley. Gusty winds and small hail will be possible with
the stronger storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:42 AM CDTSpecial Weather StatementMEGDeSoto33 min
Apr 25, 2:13 AM CDTSpecial Weather StatementMEGDeSoto32 min
Apr 25, 2:40 AM CDTSpecial Weather StatementMEGMarshall35 min
Apr 25, 12:58 AM CDTSpecial Weather StatementMEGLee32 min
Apr 25, 1:13 AM CDTSpecial Weather StatementMEGCross32 min
Apr 25, 1:25 AM CDTSpecial Weather StatementMEGSt. Francis35 min

Nearby

Wind Advisories in Tennessee, 2020Wind Advisories in Arkansas, 2020Wind Advisories in Mississippi, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.